MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL
Model Number 232453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device [6l63316] number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during acl (anterior cruciate ligament) surgery on (b)(6) 2020, while passing 4.5 combo reamer, after it penetrated lateral cortex and lateral skin of the patient, it was discovered that the tip of the pin had broken off.An x-ray was called and a c-arm was used to obtain the broken piece.Another drill pin was inserted and surgery was completed successfully with no further harm to patient.There was a surgical delay of 20 to 30 minutes.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary - according to the information provided, it was reported that while passing 4.5 combo reamer, after it penetrating lateral cortex and lateral skin of patient, it was discovered that the tip of the pin had broken off.The complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the device was broken in two pieces.The complaint reported was confirmed.The photo does not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The possible root cause for the reported failure can be attributed to with excess force being applied in the device.However, this cannot be conclusive determined.  a manufacturing record evaluation was performed for the finished device [6l63316] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
COMBO BEATH PIN EA
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key10507993
Report Number1221934-2020-02432
Device Sequence Number16912508
Product Code LXH
UDI-Device Identifier10886705024544
UDI-Public10886705024544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232453
Device Catalogue Number232453
Device Lot Number6L63316
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age29 YR